Hospital Surveillance Data has found that over the last few months, fentanyl overdoses are spiking in Cobb and Douglas Counties. This spike appears to be associated with street drugs, including cocaine and pressed pills such as Percocet, being contaminated with Fentanyl. Using any type of street drugs puts the user at high risk of an overdose. However, there are several ways to reduce the risk:

  1. Know the signs of an overdose:
    • Small, constricted “pinpoint pupils”
    • Falling asleep or loss of consciousness
    • Slow, shallow breathing
    • Choking or gurgling sounds
    • Limp body
    • Pale, blue, or cold skin
  2. Don’t Run, Call 911. Georgia has a Medical Amnesty Law, which provides limited immunity to those seeking medical attention for a suspected overdose for themselves or someone else.
  3. Carry Naloxone and know how to use it. Naloxone is a non-addictive, life-saving drug that can reverse the effects of an opioid overdose when administered in time. To obtain free naloxone, please visit georgiaoverdoseprevention.org or buy it at any pharmacy without a prescription. To learn how to use naloxone, please visit Cobb Community Alliance to Prevent Substance Abuse’s Naloxone Training Video.
  4. Only take prescription medication that has been prescribed by a physician and picked up at a pharmacy.
  5. If immediate help is needed, please call the Georgia Crisis & Access Line (GCAL), available 24/7 at 1-800-715-4225 or the Suicide and Crisis Lifeline at 988.

Finally, remember that recovery from opioid use disorder is not only possible, it is probable! Please visit https://www.cobbanddouglaspublichealth.com/services-adult-health-services-opioid-epidemic/ for a list of resources for opioid treatment and recovery.